MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201772
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a vd ligament procedure, a biosure screw opened as a backup device, and during insertion into the femoral tunnel, it broke halfway through.It was not possible to remove the screw from inside the tunnel, and half of it remained in the patient.The procedure was completed using a screw from another company.There was a 2-hour surgical delay and no further complications were reported.

Brand Name
BIOSURE HA 7MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22121255
Report Number1219602-2025-01323
Device Sequence Number19861035
Product Code HWC
UDI-Device Identifier03596010611680
UDI-Public3596010611680
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201772
Device Lot Number51145049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/01/2025
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale